Patient Comments: Hives - Treatment

What was your treatment for hives?

Comment from: faye, 45-54 Female (Patient) Published: December 03

I have had this for almost a year now. I was prescribed four different types of medicines. After having had gastric bypass surgery I was taken of all medication. Now the hives are back and worst. I do not like taking medication without knowing what the main problem is.

Was this comment helpful?Yes
Comment from: David, 19-24 Male (Patient) Published: December 03

I've had this thing for a while now, and I haven't made much of an effort to get rid of it. But I've noticed when I take a cold shower they itch less and start to go away. The cooler I stay the less I get them.

Was this comment helpful?Yes
Comment from: Athena, 35-44 Female (Patient) Published: October 09

I have had hives on and off since I was about 5 years old, it was my first memory. My whole face swelled up and I went to hospital. Then when I was in my 20s I got an out break with hives 3 times. Now I am reaching 40 next month. I was cleaning my daughters bed room sorting out teddies under the bed, and within a few hours I had an itchy bottom, neck, hands, wrists and fingers, also itching under my hair line. I find the whole thing very depressing and stressful.It feels like an alien has invaded my body. My body gets red and swells in places. Then it will go, and I feel elated at the relief, then it will appear in another place. I am scratching now as my fingers are now swelling. I have been to skin allerhy testing, and they found nothing. Last time this happened I drank a desert ginger wine and I don't even drink. within 5 minutes my lips were swollen. I had a cow like raised rash all over my torso and my hands were swollen red and itchy. Feel a bit low with it all and want it to disappear.

Was this comment helpful?Yes
Comment from: tk, 25-34 Female (Patient) Published: August 07

I am 30 yrs. old and have been having hives for more than 4yrs every day. About 2 yrs. ago I fall pregnant and the hives disappeared until a month after delivery. Since the its everyday hives and the itching is unbearable it's so annoying I have tried Benadryl and it helps with sleeping and no more.

Was this comment helpful?Yes
Comment from: acardel1, 19-24 Female (Patient) Published: August 07

I am 22 years old and have been diagnosed with idiopathic urticarial and angioedema. For the last 4 months I have had hives every day and swelling of my face, hands, and feet at least once a week. This is my 4th time being on prednisone, Pepcid, and Benadryl. The steroids work great, but I can't be on them long term. The antihistamines alone don't help at all. I hope they find a better treatment so I can go back to living my normal life. The itchiness and swelling get so bad that it enables me from doing day to day tasks. Someone please help!

Was this comment helpful?Yes
Comment from: 35-44 Female (Patient) Published: July 06

I take claritin daily and it works. I have had hives since high school and I am 43 now.

Was this comment helpful?Yes
Comment from: ItchyLady, 65-74 Female (Patient) Published: June 18

The treatment for my hives was Cyclosporine, an immunosuppressant. I've had chronic hives for over a year. Although Prednisone helped (which I took three times), hives came back immediately. I have them all over my trunk, thighs, neck, and upper arms. The itching is so intense that my bedding is speckled with blood from nighttime itching. I couldn't sleep and nothing helped relieve the itching. I started Cyclosporine and within two weeks the hives were gone. The doctor cut me back to 100mg/day and the hives started back. but no hives with 200mg/day.

Was this comment helpful?Yes
Comment from: Ferguson, 19-24 Male (Patient) Published: April 04

My doctor prescribes to me over the counter medicine such as Zyrtec. Zyrtec seems to work much better than what an urgent care doctor prescribe to me which is Prednisone. I have currently only taken Prednisone for the past two days, but it seems like the over the counter drug Zyrtec works better. The only problem is the drowsiness side effect which makes you sleepy. This site has really given much more insight about my condition then my doctors have.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Hives - Describe Your Experience Question: Please describe your experience with hives.
Hives - Symptoms Question: What did your hives look like and where on your body did they appear? Did you have other symptoms?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors